Alert archive / Tennessee / Special Weather Statements in 2023
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Feb 16, 2023, 12:07 AM CST for Stewart County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2023, 12:07 AM CST (06:07 UTC)
- Expired
- Feb 16, 2023, 12:45 AM CST
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.88 in
- Wind
- 30
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
133
WWUS84 KOHX 160607
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
1207 AM CST Thu Feb 16 2023
TNZ005-160645-
Stewart TN-
1207 AM CST Thu Feb 16 2023
...A strong thunderstorm will impact portions of northern Stewart
County through 1245 AM CST...
At 1207 AM CST, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 500 AM CST for Middle
Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3664 8765 3638 8801
3645 8806 3647 8805 3649 8806 3652 8804
3656 8803 3668 8807
TIME...MOT...LOC 0607Z 224DEG 42KT 3639 8810
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 15, 10:56 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 15, 10:56 PM CST, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1056 PM CST Wed Feb 15 2023 ...New AVIATION... .UPDATE... Issued at 736 PM CST Wed Feb 15 2023 Initial patch of convection has reached our southwestern counties this evening. No lightning as of yet but sfc instabilities are slightly north of marginal. Through the 925mb- 850 mb levels, showalter values are running slightly negative, so a little more pronounced there. Dewpoints are generally in the lower 60s so there will be some convective fuel to work with overnight. Also, look for those shear values to be on the upswing especially after midnight. Still expecting several impulses within the southwesterly flow aloft to ride northeastward late tonight and into early Thursday morning. This should begin to enhance the lifting component as Instability and shear will continue to be most favorable across western areas. Short term cams continue to show showers with broken coverage of stronger thunderstorms beginning around midnight tonight and lasting through sunrise. This still appears to be the first round of two, with the 2nd round occuring from midday Thursday and through the afternoon hours. As for the flooding threat, it looks like that will hold off until Thursday, during the day. Briefly considered a flood watch, but given the somewhat compact linear 2"-4" flood threat, and location uncertainty, have opted to not hoist a 2nd period flood watch and review the upcoming 00Z data as it comes in. Also, reviewed the potential for a wind advisory in our southwest. Gridded data suggests that we are around 4KTs shy of criteria currently with an appreciable downward speed gradient to the north. elected to forgo this for now as well. So for the forecast, current data appears to be on track. Will run the f-builder shortly and advise if any appreciable differences occur and updated again if needed. && .SHORT TERM... (This afternoon through Thursday Night) Issued at 258 PM CST Wed Feb 15 2023 A lot potentially in the weather world happening across mid state region through Thursday night, so lets get to the highlights. In examining a slew of CAMs, our old friend the North American Model (NAM), and the two main global models, i.e. GFS and the ECMWF, and a plethora of different model derived soundings, convective indicies, PWAT values, low to mid level atmospheric wind profiles, etc., certainly uncertainty continues, but the overall trend is that our area will experience potentially two distinct rounds of severe weather. One of those rounds looks like it could occur late this evening through overnight hours tonight. The second round looks like it could occur Thursday morning through Thursday afternoon. The primary concern during both of these time periods will be damaging wind gusts, but certainly isolated tornadoes as well as heavy rain leading to flooding will also be possible. SPC has placed locations around and west of I-65 Corridor in a slight risk area for tonight, and almost the entire mid state region in an enhanced risk of severe thunderstorms as Thursday progresses. Good thing is that these expected showers and thunderstorms will move eastward and out of our area as Thursday night progresses as a strong cold front pushes through. Per that frontal push through, lows Thursday night will be in the low to mid 30s. Maybe a quick mix of wintry precipitation across Cumberland Plateau Region Thursday night, but no wintry accumulations expected. Ok, as pertaining to weather, let's take a closer look at tonight through Thursday and look at some things that could or could not happen. The general timing for round one looks to be from around 11 PM CST this evening through 6 AM CST Thursday morning. The second round looks to persist through Thursday, but best chances will be during afternoon hours on Thursday when diurnal mixing reaches its potential max. Model soundings are not showing a particularly large CAPE values, but low level shear is impressive with values ranging mid 300s to mid 400s during both rounds. Total rainfall amounts through 6 AM CST Friday morning look to range one to four inches, with locally higher amounts possible. So some localized flooding will certainly be possible. Some quandaries in this whole convective scenario center around if more widespread showers and thunderstorms persist from Thursday around sunrise through morning hours, this could inhibit potential for more widespread severe storms during the afternoon. Also, on the other end, if there is a more pronounced break between the overnight storms (Round One) and the additional storms during Thursday afternoon time frame, it could let atmosphere across our area recover and increase severe threat Thursday afternoon. But any way you slice it, unseasonably warm temperatures will at least continue in this strengthening low level warm air advection pattern increasingly becoming established across our area. Lows tonight will generally range upper 50s to lower 60s. Highs on Thursday once again expected in low to mid 70s, mid 60s to around 70 Cumberland Plateau Region. Again, there are no true certainties here, i.e. this continues to be a developing potential severe weather situation, potentially one of the better ones we have potentially had so far in 2023. However, it is very important to stay tuned for further updates in forecast/forecast reasoning as tonight into Thursday progresses and certainly a good time to review your severe weather safety plans and be prepared to take action if needed. && .LONG TERM... (Friday through next Wednesday) Issued at 258 PM CST Wed Feb 15 2023 After all these storms and potential rainfall, expecting dry conditions to prevail across mid state region through upcoming weekend. Initially seasonally cold temperatures on Friday will warm up to a few degrees above seasonal normal values by end of the weekend. Although there is not good overall global model consensus when it comes to depicting the weather Washingtons Birthday through next Wednesday, it does look like anyway you slice it, that an unsettled weather pattern will become established across our area first part of next week with isolated to scattered showers possible and a continuation of seasonally mild temperatures. && .AVIATION... (06Z TAFS) Issued at 1024 PM CST Wed Feb 15 2023 Radar trends show -TSRA beginning to move into the mid-state so have adjusted the TAFs accordingly. HRRR suggests a lull in the activity after 12Z, lasting for most of the day so that's a trend that will need to monitored. Obs indicate MVFR CIGS, but if the dry trend develops then CIGS will likely be VFR. Wind gusts also could exceed 30kts for a brief period, so add this to the list of things in flux. All in all, expect a changing forecast over the next 6-12 hours but for this one have kept things on the pessimistic side. && .PRELIMINARY POINT TEMPS/POPS... Nashville 62 72 34 42 / 100 90 40 10 Clarksville 61 75 33 39 / 100 90 20 0 Crossville 55 65 32 34 / 90 90 80 10 Columbia 60 74 34 42 / 100 90 40 10 Cookeville 59 72 34 36 / 100 90 80 10 Jamestown 56 68 32 34 / 90 80 80 10 Lawrenceburg 60 72 34 42 / 90 100 60 10 Murfreesboro 60 74 33 41 / 90 100 60 0 Waverly 60 73 32 40 / 100 90 20 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......21 SHORT TERM...JB Wright LONG TERM....JB Wright AVIATION.....05
Hazardous weather outlook, Feb 15, 1:58 PM CST, 10 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 158 PM CST Wed Feb 15 2023 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 158 PM CST Wed Feb 15 2023 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...This afternoon and tonight. Some strong to severe storms will be possible late this evening through the overnight hours, mainly for locations around and west of the I-65 Corridor. Strong to damaging wind gusts will be the primary threat, but isolated tornadoes as well as heavy rain leading to flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Another round of potentially strong to severe storms will be possible Thursday morning through the afternoon. Strong to damaging wind gusts will be the primary threat, but isolated tornadoes as well as heavy rain leading to flooding will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed tonight and again during the day on Thursday. Please relay any information about observed severe weather to the NWS while following all local and state guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds > 50 MPH(Measured) Structural Damage Trees or Power Lines Down JB Wright/Barnwell
In the hours before
Special weather statement, Feb 15, 11:28 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
1128 PM CST Wed Feb 15 2023
TNZ008-009-028-029-160600-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-
1128 PM CST Wed Feb 15 2023
...A strong thunderstorm will impact portions of southeastern Sumner,
northeastern Wilson, southwestern Macon and Trousdale Counties
through MIDNIGHT CST...
At 1128 PM CST, Doppler radar was tracking a strong thunderstorm over
Lebanon, moving northeast at 35 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lebanon, Hartsville and Dickerson Chapel Recreation Area.
This includes Interstate 40 between mile markers 235 and 241.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3649 8609 3642 8597 3639 8598 3639 8601
3638 8605 3635 8609 3633 8611 3630 8612
3629 8614 3628 8613 3615 8629 3622 8644
3650 8622
TIME...MOT...LOC 0528Z 216DEG 30KT 3624 8633
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
10Special weather statement, Feb 15, 11:35 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
1135 PM CST Wed Feb 15 2023
TNZ027-028-059-062-160600-
Rutherford TN-Williamson TN-Davidson TN-Wilson TN-
1135 PM CST Wed Feb 15 2023
...A strong thunderstorm will impact portions of southeastern
Davidson, northwestern Rutherford, eastern Williamson and
southwestern Wilson Counties through MIDNIGHT CST...
At 1135 PM CST, Doppler radar was tracking a strong thunderstorm near
Franklin, moving northeast at 35 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Franklin, Smyrna, Brentwood, La Vergne, Mount Juliet, Nolensville,
Oak Hill, Rural Hill, Antioch, Percy Priest Lake and Triune.
This includes the following highways...
Interstate 40 between mile markers 214 and 225.
Interstate 65 between mile markers 59 and 78.
Interstate 24 between mile markers 53 and 70.
Interstate 840 between mile markers 30 and 40, and between mile
markers 62 and 67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3577 8680 3590 8695 3620 8666 3616 8647
3601 8640
TIME...MOT...LOC 0535Z 228DEG 29KT 3591 8680
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
10Special weather statement, Feb 15, 11:57 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
1157 PM CST Wed Feb 15 2023
TNZ008-027>030-062-160630-
Rutherford TN-Davidson TN-Wilson TN-Trousdale TN-Sumner TN-Smith TN-
1157 PM CST Wed Feb 15 2023
...A strong thunderstorm will impact portions of west central Smith,
southeastern Davidson, north central Rutherford, southeastern Sumner,
central Wilson and southwestern Trousdale Counties through 1230 AM
CST...
At 1156 PM CST, Doppler radar was tracking a strong thunderstorm over
Rural Hill, or 13 miles southwest of Lebanon, moving northeast at 50
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Lebanon, Smyrna, La Vergne, Mount Juliet, Rural Hill, Belinda City,
Tuckers Crossroads, Dickerson Chapel Recreation Area and Gladeville.
This includes the following highways...
Interstate 40 between mile markers 225 and 250.
Interstate 840 between mile markers 64 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3597 8654 3606 8663 3642 8630 3634 8610
3617 8608
TIME...MOT...LOC 0556Z 228DEG 43KT 3608 8652
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
10Special weather statement, Feb 16, 12:07 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
1207 AM CST Thu Feb 16 2023
TNZ005-160645-
Stewart TN-
1207 AM CST Thu Feb 16 2023
...A strong thunderstorm will impact portions of northern Stewart
County through 1245 AM CST...
At 1207 AM CST, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 50 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Big Rock and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 500 AM CST for Middle
Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3664 8765 3638 8801
3645 8806 3647 8805 3649 8806 3652 8804
3656 8803 3668 8807
TIME...MOT...LOC 0607Z 224DEG 42KT 3639 8810
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 11:28 PM CST | Special Weather Statement | OHX | Trousdale | 32 min |
| Feb 15, 11:35 PM CST | Special Weather Statement | OHX | Williamson | 25 min |
| Feb 15, 11:57 PM CST | Special Weather Statement | OHX | Wilson | 33 min |
| Feb 16, 12:45 AM CST | Special Weather Statement | OHX | Williamson | 30 min |
| Feb 16, 12:49 AM CST | Areal Flood Advisory | OHX | Hickman, Humphreys, Perry | 116 min |
| Feb 16, 6:01 AM CST | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 4 hr |
| Feb 16, 9:58 AM CST | Areal Flood Advisory | OHX | Montgomery, Stewart | 2 hr |
| Feb 16, 11:54 AM CST | Flash Flood Warning | OHX | Houston, Montgomery, Stewart | 4 hr |
| Feb 16, 1:19 PM CST | Tornado Warning | OHX | Humphreys | 41 min |
| Feb 16, 1:50 PM CST | Tornado Warning | OHX | Dickson, Humphreys | 25 min |
| Feb 16, 2:59 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 18 min |
| Feb 16, 3:27 PM CST | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 2 hr |
| Feb 16, 3:36 PM CST | Areal Flood Advisory | OHX | Bedford, Lewis, Marshall, Maury, Rutherford, Williamson | 114 min |
| Feb 16, 3:39 PM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Marshall, Maury | 3 hr |
| Feb 16, 3:42 PM CST | Tornado Warning | OHX | Giles, Lawrence, Maury | 33 min |
| Feb 16, 4:35 PM CST | Tornado Warning | OHX | Bedford, Marshall | 12 min |
| Feb 16, 4:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall | 34 min |
| Feb 16, 5:00 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 30 min |
| Feb 16, 5:01 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 44 min |
| Feb 16, 5:18 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 27 min |
| Feb 16, 5:28 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 11 min |
| Feb 16, 5:54 PM CST | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 23 min |
Nearby
Special Weather Statements in Tennessee, 2023Every special weather statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.